EconPapers    
Economics at your fingertips  
 

Smoothly adaptively centered ridge estimator

Edoardo Belli

Journal of Multivariate Analysis, 2022, vol. 189, issue C

Abstract: With a focus on linear models with smooth functional covariates, we propose a penalization framework (SACR) based on the nonzero centered ridge, where the center of the penalty is adaptively reweighted, starting from the ordinary ridge solution as the initial center. In particular, we introduce a convex formulation that jointly estimates the model’s coefficients and the weight function, with a roughness penalty on the center, and constraints on the weights in order to recover a possibly smooth and/or sparse solution. This allows for a non-iterative and continuous variable selection mechanism, as the weight function can either inflate or deflate the initial center, reducing the unwanted shrinkage on some of the coefficients. As empirical evidence of the interpretability and predictive power of our method, we provide a simulation study and two real world spectroscopy applications, with both classification and regression.

Keywords: Functional data analysis; Nonzero centered penalty; SACR; Shrinkage; Smoothness; Sparsity (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X21001603
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:189:y:2022:i:c:s0047259x21001603

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.jmva.2021.104882

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:189:y:2022:i:c:s0047259x21001603